MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) BIOPSY NEEDLE KIT, PASSIVE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) BIOPSY NEEDLE KIT, PASSIVE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733068
Medical Device Problem Codes Communication or Transmission Problem (2896); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect biopsy needle was returned to the manufacturer for analysis.The needle was found to be fully functional with no problem found.The reported event could not be duplicated by medtronic personnel.
 
Event or Problem Description
A medtronic representative reported that, while in a cranial biopsy, the biopsy needle would not track when placed within the reducing tube of the biopsy set.The site opened another biopsy needle and were able to track the instrument without issue.No additional information was provided.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no impact on patient outcome.

Brand Name
BIOPSY NEEDLE KIT, PASSIVE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6503545
Report Number1723170-2017-01669
Device Sequence Number231839
Product Code HAW
UDI-Device Identifier00643169546820
UDI-Public00643169546820
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/20/2018
Device Catalogue Number9733068
Device Lot Number066526416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2017
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight83